Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 110, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2024, 8:00 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2024, 8:00 PM CDT (01:00 UTC)
- Expired
- May 26, 2024, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:14 PM CDT, 46 minutes earlier. Its key messages:
- Another round of stronger storms are possible this evening for areas south of I-72. Discrete cells with the threat of large hail and isolated tornadoes are initially forecast before becoming a line of thunderstorms, with hail and damaging winds as the hazards.
- Localized heavy rain and flooding for areas near and south of I-70 as storms, bringing high precipitation amounts, pass through this evening.
- The weather calms down after tonight, providing us a benign week of weather. The next chance (30-40%) of showers and thunderstorms arrives Friday night into Saturday.
Area forecast discussion, May 26, 7:14 PM CDT, 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 714 PM CDT Sun May 26 2024 .KEY MESSAGES... - Another round of stronger storms are possible this evening for areas south of I-72. Discrete cells with the threat of large hail and isolated tornadoes are initially forecast before becoming a line of thunderstorms, with hail and damaging winds as the hazards. - Localized heavy rain and flooding for areas near and south of I-70 as storms, bringing high precipitation amounts, pass through this evening. - The weather calms down after tonight, providing us a benign week of weather. The next chance (30-40%) of showers and thunderstorms arrives Friday night into Saturday. && .DISCUSSION... Issued at 233 PM CDT Sun May 26 2024 The next round of storms is possible this evening, mainly near and south of I-72. There is some uncertainty whether this round will make far enough north to be in the CWA or not but the newest HRRR and ARW show it just south of I-72. These are likely to be supercell structured with a large hail and tornado risk early in the event (21z-00z). Then will merge into a more linear form as it exits southeastern Illinois, posing more of a hail and damaging wind risk. The HRRR 12z soundings show STP of 1, SHIP of 2.1, midlevel lapse rates of ~8 C/km, and PWATs of 1.5-1.9 inches for this evening. We kept the Flood Watch for south of I-70 because of the higher PWATs, and the potential for training cells. After this evening, the weather will clear out. Memorial Day will be nice and dry with highs in the low to mid 70s. There could be some breezy winds at times, particularly late in the day. From the 12z HREF, there is a 50-60% chance of wind gusts greater than 30 mph in the late afternoon into the evening hours, then calming down by the overnight hours. Temperatures through the extended forecast will gradually warm up by next weekend. Low to mid 70s for highs through Thursday, then reaching the upper 70s to low 80s. The next significant chance for precipitation comes Friday night into Saturday, with 30-40% chance of showers and thunderstorms. Copple && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 714 PM CDT Sun May 26 2024 A few thunderstorms will be near KDEC and KCMI until 02Z, then all thunderstorm activity is expected to shift well south of the central IL terminals as a cold front moves through this evening. An area of BKN cigs over the upper Midwest will move southward into the area behind the cold front, expected to reach KBMI, KCMI, and KDEC northeastward by around 12Z, and linger through the morning hours. Expect northwesterly winds overnight, although the first few hours will see some lingering SW winds from I-55 eastward. Winds will be 8-12 kts with gusts 15-20 kts. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Monday for ILZ066>068-071>073. &&
Hazardous weather outlook, May 26, 4:08 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 408 PM CDT Sun May 26 2024 ILZ027>031-036>038-040>057-061-272115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 408 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible late this afternoon and early evening. A few storms could be strong to severe with gusty winds, hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 9 pm. Expected storm motion is toward the east around 35 mph. ILZ062-063-066>068-071>073-272115- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 408 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms will affect the area late this afternoon and this evening. These storms will be capable of producing damaging wind gusts, large hail, and a few tornadoes. Flash flooding is also a risk due to high rainfall rates. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from 5 pm to 9 pm. Expected storm motion is toward the east around 40 mph. 25
In the hours before
Local storm report, May 26, 7:42 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
742 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Gst 3 W Xenia 38.63N 88.69W
05/26/2024 E65 MPH Clay IL Emergency Mngr
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:27 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 33 min |
| May 26, 7:37 PM CDT | Tornado Warning | ILX | Clay | 12 min |
| May 26, 7:43 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 29 min |
| May 26, 7:49 PM CDT | Tornado Warning | ILX | Clay, Richland | 26 min |
| May 26, 8:21 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 39 min |
| May 26, 8:30 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| May 27, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 26 min |
| May 27, 6:55 PM CDT | Special Weather Statement | ILX | Peoria | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.